MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS STEM
Model Number 01.18.144
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 11 september 2020 lot 140773: (b)(4) items manufactured and released on 17-apr-2014.Expiration date: 2019-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: hip revision surgery performed 4 years and 9 months after primary total hip arthroplasty in an active patient.Radiographic images provided show the presence of a radiologically loosened stem and signs of stress shielding.No radiographic history is available to judge the initial position and dimension of the stem.No comments were given as to the possibility of an infection being active.Aseptic loosening is a possible, literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.Preliminary analysis performed by r&d project manager: is visible that the implant is covered with biological fluids, based on the pictures received, it is not possible to determine the root cause at this phase.
 
Event or Problem Description
Revision surgery performed due to stem loosening after 4 years and 8 months from the primary.The patient is very active, what could be a reason for the stem loosening.The stem and the head were revised.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10654672
Report Number3005180920-2020-00687
Device Sequence Number3552122
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number01.18.144
Device Catalogue Number01.18.144
Device Lot Number140773
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72